Alert archive / Texas / Tornado Warnings in 2001
Tornado Warning 15, NWS Lubbock, TX
NWS Lubbock, TX issued this tornado warning at Jun 5, 2001, 4:45 PM CDT for Briscoe County, Hall County, Motley County, Texas. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 5, 2001, 4:45 PM CDT (21:45 UTC)
- Expired
- Jun 5, 2001, 5:15 PM CDT
- In force
- 30 min
- Issued by
- NWS Lubbock, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Briscoe County, TX, Hall County, TX, Motley County, TX
The radar
The Lubbock radar (KLBB), 118 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 5:07 PM CDT | Hail 1.75 | Quitaque, TX | Storm spotters reported golfball size hail. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 5, 4:15 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.8 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 524 J/kg
- Mixed-layer CIN
- -323 J/kg
- Mixed-layer LCL
- 2073 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 170 m²/s²
- 0-3 km storm-relative helicity
- 174 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KLUB 052145 TORLBB TXC045-191-345-052215- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 445 PM CDT TUE JUN 5 2001 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * TORNADO WARNING FOR... SOUTHWEST HALL COUNTY IN THE PANHANDLE OF TEXAS NORTHERN MOTLEY COUNTY IN NORTHWEST TEXAS SOUTHEAST BRISCOE COUNTY IN THE PANHANDLE OF TEXAS * UNTIL 515 PM CDT * AT 441 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A DEVELOPING TORNADO 4 MILES EAST OF VALLEY SCHOOLS...OR ABOUT 8 MILES EAST OF QUITAQUE. THIS DANGEROUS STORM IS MOVING SOUTHEAST AT 5 MPH. * SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE... VALLEY SCHOOLS...TURKEY..AND QUITAQUE IN ADDITION TO THE THREAT OF A TORNADO...LARGE HAIL AND DAMAGING WINDS CAN BE EXPECTED WITH THIS STORM. GO TO A SAFE PLACE NOW TAKE COVER NOW IF YOU WAIT UNTIL YOU SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE LAT...LON 3433 10103 3415 10072 3442 10052 3456 10100
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this tornado warning went out at Jun 5, 2:00 PM CDT, 2 hours 45 minutes earlier.
Area forecast discussion, Jun 5, 2:00 PM CDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 200 PM CDT TUE JUN 5 2001 EARLY THIS AFTERNOON...FRONTAL BOUNDARY WAS ORIENTED FROM THE NORTHWEST SOUTH PLAINS INTO THE EASTERN TX PANHANDLE...MAINLY ALONG A LINE FROM NEAR MULESHOE...TO PLAINVIEW...TO WHEELER. FRONT STILL CREEPING SOUTH AND EASTWARD AT THIS TIME...BUT SHOULD MIX OUT SOMEWHAT LATER THIS AFTERNOON AND RETREAT SLOWLY BACK INTO THE PANHANDLE. EXPECT STORMS TO DEVELOP ALONG FRONT AND DRYLINE...MAINLY EAST OF THE I-27 CORRIDOR...AS CONVERGENCE ALONG DRYLINE IS REALIZED AND H7 TEMPS BEGIN TO COOL. SIMILAR TO LAST EVENING...SOME STORMS COULD BECOME SEVERE WITH LARGE HAIL AND STRONG DOWNBURST WINDS BEING PRIMARY THREAT. SEE SPC SWODY1 FOR ADDITIONAL DETAILS. DEVELOPMENT OF LOW LEVEL JET TONIGHT ALONG WITH INCREASING MOISTURE ON HEELS OF SOUTHEAST WINDS COULD SUSTAIN CONVECTION WELL AFTER SUNSET. SHOULD ALSO SEE DEVELOPING LOW CLOUDS AFTER MIDNIGHT OVER MOST OF CWA. LOW LEVEL MOISTURE TO REMAIN IN PLACE OVER CWA WEDNESDAY THRU THURSDAY AS EASTERLY SFC WINDS PROVIDE MOIST UPSLOPE FLOW...THEREBY WARRANTING A SLIGHT CHANCE OF POPS. SLIGHTLY COOLER TEMPS ALSO EXPECTED DUE TO DEEPER MOISTURE. FOR THE EXTENDED...WILL RETAIN MENTION OF SLIGHT CHANCE OF EVENING/NIGHTTIME STORMS FOR THE WEEKEND DUE TO DISTURBANCES IN NORTHWEST FLOW AND ACTIVITY POSSIBLY PUSHING INTO CWA FROM THE HIGHER TERRAIN OF NEW MEXICO. WARMING AND DRYING TREND TO ENSUE EARLY NEXT WEEK AS UPPER RIDGE AXIS SLOWLY SHIFTS OVER THE AREA. PRELIMINARY: FRIONA 59/89/61/87 1121 TULIA 61/89/61/88 2121 CHILDRESS 69/87/66/87 4121 BROWNFIELD 66/93/64/91 1121 LUBBOCK 65/91/64/89 2121 ASPERMONT 69/90/67/89 3111 .LUB...NONE. 21/11
In the hours before
Special weather statement, Jun 5, 11:30 AM CDT, 5 hours 15 minutes before
TXZ021>044-051900- AREA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1130 AM CDT TUE JUN 5 2001 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE EXTREME SOUTHEAST TEXAS PANHANDLE AND LOW ROLLING PLAINS THIS AFTERNOON AND TONIGHT. A DRYLINE WAS LOCATED ACROSS THE WESTERN SOUTH PLAINS LATE THIS MORNING WITH A WEAK COLD FRONT ACROSS THE EXTREME SOUTHWESTERN TEXAS PANHANDLE. THE DRYLINE WILL MOVE EAST TO THE CAP ROCK ESCARPMENT THIS AFTERNOON WHILE THE FRONT WILL MOVE SLOWLY NORTH INTO THE CENTRAL TEXAS PANHANDLE. THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON ALONG AND AHEAD OF THE DRY LINE OVER THE EXTREME EASTERN SOUTH PLAINS...EXTREME SOUTHERN TEXAS PANHANDLE...AND THE LOW ROLLING PLAINS. WITH MODERATE INSTABILITY AND TURNING OF LOW LEVEL WINDS WITH HEIGHT....SOME OF THE THESE THUNDERSTORMS MAY BECOME SEVERE. THE PRIMARY THREAT WILL BE LARGE HAIL AND DAMAGING DOWNBURST WINDS. LAW ENFORCEMENT AGENCIES...EMERGENCY MANAGEMENT OFFICIALS AND SPOTTER GROUPS SHOULD MONITOR THE LATEST WEATHER CONDITIONS AND BE PREPARED FOR POSSIBLE ACTIVATION. A GRAPHICAL VERSION OF THIS PRODUCT ALONG WITH ADDITIONAL WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT WWW.SRH.NOAA.GOV/LUB.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 7:38 PM CDT | Severe Thunderstorm Warning | LUB | Dickens, Kent | 52 min |
| Jun 4, 8:31 PM CDT | Severe Thunderstorm Warning | LUB | Kent | 44 min |
| Jun 4, 9:16 PM CDT | Severe Thunderstorm Warning | LUB | Kent | 44 min |
| Jun 4, 9:40 PM CDT | Severe Thunderstorm Warning | LUB | Stonewall | 50 min |
| Jun 4, 10:27 PM CDT | Severe Thunderstorm Warning | LUB | Garza | 33 min |
| Jun 4, 10:50 PM CDT | Flash Flood Warning | LUB | Kent | 2 hr |
| Jun 4, 11:30 PM CDT | Severe Thunderstorm Warning | LUB | Kent | 45 min |
| Jun 5, 12:19 AM CDT | Severe Thunderstorm Warning | LUB | Kent | 41 min |
| Jun 5, 4:20 PM CDT | Tornado Warning | LUB | Briscoe, Hall, Motley | 25 min |
| Jun 5, 5:18 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Hall, Motley | 42 min |
| Jun 5, 6:00 PM CDT | Severe Thunderstorm Warning | LUB | Floyd, Motley | 60 min |
| Jun 5, 6:24 PM CDT | Tornado Warning | LUB | Floyd, Motley | 51 min |
Nearby
Tornado Warnings in Texas, 2001Every tornado warning in 2001Tornadoes in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.